Epinephrine novocaine

Common Questions and Answers about Epinephrine novocaine

epipen

I have to go have a tooth filled tomorrow and I'm somewhat apprehensive about the anesthetic. I know most often the ones they use contain epinephrine because it's a vasoconstricter and causes the anesthesia to work longer. I know you can request the anesthetic without the epi but then it wears off quickly (like when they are drilling on your tooth). I asked my cardiologist and he said if I didn't get a big dose of the epi, if it was mixed, with the beta blockers I should be ok.
How long does novocaine w/epinephrine stay in one's blood stream? I had some dental work yesterday and was told that the anesthetic contained adrenaline and would make me a little jittery. It's been almost 24 hours since I had my procedure, should I still feel jittery/nervous/anxious? Awhile back, I had a seizure a few days after a dental procedure, and I am a little concerned that this may happen again. I am not even sure if the seizure could be related to the epinephrine.
How long does novocaine w/epinephrine stay in one's blood stream? I had some dental work yesterday and was told that the anesthetic contained adrenaline and would make me a little jittery. It's been almost 24 hours since I had my procedure, should I still feel jittery/nervous/anxious? Awhile back, I had a seizure a few days after a very similar dental procedure, and I am a little concerned that this may happen again. I am not even sure if the seizure could be related to the epinephrine.
Hello, Yes, Local anaesthesia like Novocaine can be administered in controlled high blood pressure patients for extractions as the injection is concentrated to the local tissues only. Old school anaesthetists avoided epinephrine along with local anaesthesia but this is not widely accepted in new concept. Certain precautions are as follows: Patient should take regular medications on the day of extraction.
I told her and my dentist it had never happened before in all the times I've had novocaine and my dentist told me that this extra-strong kind had epinephrine in it, and that was what was doing it. After about three minutes of this, just as fast as my heart started thumping, it stopped. I told my dentist to never use that stuff on me again, and since then he uses the regular stuff.
I have had bad reactions to regular novocaine in the past, prior to my SVT diagnosis in 2001, so he has given me lidocaine since then. For the past ten years prior to my ablation in April 2011, I was on beta blockers (atenolol) so there were no issues. I was taken off beta blockers 3 weeks after my ablation. Have had dental work requiring lidocaine since then, with no issues until now. While he was injecting the second shot of novocaine, an SVT episode suddenly triggered.
But, I had an appointment at the endodontist today and when they gave me the novocaine, I about passed out. My whole body felt really really weird (drugged like) and I got sweaty, rapid, shallow breathing etc. This only lasted for a couple of minutes, but those were some scary minutes. I was about 10 seconds from calling the dentist and saying I needed some help. Has anyone had a reaction like this? It scared the heck out of me.
This was a new dentist for me who I gave a complete history to and explained in detail how I could in no way ever have epinephrine in my novocaine due to the fact that 4 years earlier I was found on my kitchen floor and had to be revived and since have had heart issues that included rapid heart rate and high blood pressure. When given the epi these are worsened and I get palpitations and skipping beats I have an EKG I keep that I have to carry at all times in case of emergency.
Hi Marie333, Not sure about antibiotics, but cold medications and the epinephrine from Novocaine (and similar products) can bring on PVCs. Hope you're feeling better.
Many times there is epinephrine in a novocaine injection. Epi can affect the heart (makes it race) and with an arrhythmia hitting on a t-wave it can cause a "heart" seizure (been there - done that!). It can just be a benign thing as mine was (had it for a different reason than novocaine though), but scary none the less. EP study done after showed no cardiac effects at all. I hope you find the cause. If not, ask your doctor about getting novocaine with NO epi in it.
I had some teeth pulled today and the anxiety wasn't bad this time because they gave me nitrous but I learned they put epinephrine in the local anesthetic shots (it has something to do with helping the anesthetic last longer) So I'm thinking the epinephrine sends my anxiety level from like a six to a ten. Last November I had a tooth pulled and while the dentist was injecting the shot my heart rate got so high I almost passed out. They put a monitor on my finger and it was about 150!
It's possible to get tachycardia from novocaine unless it had epinephrine in it. Have you been getting it each time you went? If so, it may be in your best interests to call your dentist or cardiologist and report your tachycardia.
Well, I don't know, they've always called it novocaine in front of me. In fact, I've had discussions with them about the "novocaine" and the effects of the epinephrine in it. I looked it up and according to google results "novocaine" is still regularly used. That included my "surgeries" in which I was fully awake, and just numbed.
or the tooth has broken and you will require a post and crown to restore the tooth. Either way, it's OK to have novocaine without epinephrine, and only take x-rays if absolutely necessary with double shielding.
You may want to ask your dentist about using novocaine without epinephrine. For some people, the pepinephrine sets off the palps. Good luck!
I wonder also if the novocaine was mixed with epi (epinephrine) - it sometimes is and since epinephrine is a stimulant (they mix it in to help shrink blood vessels to control bleeding), it could be that is what you're having a reaction to - not the novocaine itself. Especially if when they're giving you the novocaine they hit a nerve or a blood vessel, it can travel pretty quickly through your body.
I mentioned the scary novocaine palpitation issue at the dentist when I was having crown work done a few months ago. He asked about the onset of the rapid heartbeat (not as sudden as when I used to have SVT) and did it end abruptly or slow down gradually (it slowed down gradually). Asked if I was jittery afterwards (yes, it took nearly 20 minutes before I stopped shaking).
I was questioned about any chest pains and could remember none. However, I do remember that my dentist a number of yrs. ago, injected novocaine and I had a terrible reaction, shakiness , flushed and having a difficult time breathing. The doctor said sometime the injection will go straight into my blood system and cause this . Could this have caused my mild heart attack?
Same here with the novocaine injection at the DDS!! Now, my file indicates NO epinephrine. The novocaine works the same, just doesn't last as long. I'd rather get a "booster" injection than have the racing heart. Upbeat, You are the only other person I know who also notices being tipped back at the salon. I actually had to leave with a wet head b/c of that very thing! You're not gonna believe this...
Hi, It's possible that one has nothing to do with the other, or you may have been esp. sensitive to the novocaine if it had epinephrine in it, thereby making you more aware of heart arrhythmias. If you are having cardiac symptoms, a good place to start would be with a cardiologist for perhaps a Holter monitor to check your heart rhythms over a period of time. The palpitations may be causing your other symptoms and again have nothing to do with your tooth.
Hi, Sorry to hear about all your pain. I am assuming you probably had Novocaine at the dentist. I had found a website that states not to use epinephrine in the local anesthetic as it aggravates the nerves in the face. The last time I had an extraction, I called ahead and asked them to have on hand the local without the epinephrine, and they did so. The first onset of my TN was after a tooth extraction 7 years ago; that is when all my severe problems started.
I am trying to get a diagnosis also. I think I have trigeminal neuralgia .........had oral surgery in 2002.....the surgeon pulled the "eye tooth" and I felt an electrical pain beyond words.........no problems afterwards....... about 6 months after that I had extensive dental work done.....which on one visit I thought I was having a heart attack after the injection of epinephrine....... It was hell............so they put on my chart NO eppi ......(big deal) then.....
I would bet that most docs only consider ablation as kind of a last alternative. As for chelation, I'm not sure. As for novocaine, it would probably have to be epinephrine-free so as not to cause more problems. Are you near Cleveland? Have you considered a 2nd opinion at CCF? How many pvcs are you having? How symptomatic are you? It sounds as though you are getting to the point of wanting more aggressive treatment. You might consider a second opinion at a major heart center.
MedHelp Health Answers